Botox above lips - I'm worried as it's been nearly 3 days and my top lip is getting numb each day.

I had Botox on Sunday on my forehead, frown line then asked for above the lips as I have started to see a few wrinkles. I'm worries as its been nearly 3 days and my top lip is getting numb each this going to get worse?? Ive been doing Botox for 4 years now without issues but I'm so worried about being speech impaired. Can I do anything to create more traction in my lips?? Maybe some fave exercises??

Doctor Answers 5

Numbness after Botox

Immediately after treatment with Botox, you may have mild swelling at the site of injection for about thirty minutes (I like to call them "mosquito bites") but you should not have any chance in sensation.  Any numbness is unusual, and should be evaluated by your physician. 

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 45 reviews

Botox around the lips

Botox is used to treat certain wrinkles on the face. The vertical ones between the brows seen when we frown are the most common wrinkles treated. Wrinkles around the mouth can be treated with Botox as well. It is important to understand that a very small amount should be used in this area so that it does not affect speaking, eating, and breathing. Since the amount is used is small, the results can be very subtle. Sometimes only a small pout is seen. When Botox around the lips is combined with fillers and skin tightening treatments, the results are much more impressive.
Usually the first time someone receives Botox around the lips, the area can feel strange for the first two weeks or so. With time this feeling goes away, so patience is key. I recommend speaking with your doctor for advice specific to you. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Botox for peri oral lines

Typically the numbness sensation is normal when botox is applied to the upper lip area. Botox around the lip will wear off fairly quickly, so if you don't like the sensation it should resolve in 6-8 weeks.  Try a light filler next time like Juvederm Volbella to soften the lip lines.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 414 reviews

Botox and lip injections

I commonly inject combination of Botox and fillers for vertical lip lines. However, it is important that only a small dose of Botox be used (4 units). Too much Botox in this area can weaken the orbicularis oris muscle resulting in difficulty with pronunciation and such things as drinking out of a straw. Injection of Botox can result in temporary numbness which will improve. However, it appears to me that what you are describing is muscle weakness and not numbness. If this is the case, then you will need to wait for the Botox to wear off which can take up to 3-4 months although your muscle will typically start strengthening sooner than that.

Botox above lips - I'm worried as it's been nearly 3 days and my top lip is getting numb each day.

Hello Pokemon11,One of the possible side effects from Botox treatment is a numbness in the area treated.  If you are noticing this above your lip when you were treated, there is nothing to worry about as it will get better with time.  Since you received treatment above your lip, if a larger dose was used then it can affect your ability to pronounce words.  This is is why I prefer to use a very low dose when trying to soften the lines around the mouth, or even using a soft filler like Restylane Silk.  Since you are only three days in you have not reached the maximum effect yet.  The good news is the effects are only temporary but it can last up to 3 to 4 months.  Unfortunately, there are not any exercises you can do to improve it faster. I'd recommend you follow up with your injector to express your concerns.I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.